Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 52, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 3, 2020, 7:27 PM EDT for Cumberland County, York County, Pennsylvania. It was in force for 63 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2020, 7:27 PM EDT (23:27 UTC)
- Expired
- Jun 3, 2020, 8:30 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cumberland County, PA, York County, PA
The radar
The State College radar (KCCX), 126 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:28 PM EDT | TSTM WND DMG | 1 Ene Carlisle, PA | TREE DOWN. |
| Jun 3, 7:30 PM EDT | TSTM WND DMG | 1 E Carlisle, PA | TREE DOWN ON WIRES ON SOUTH SPRING GARDEN ST. |
| Jun 3, 7:30 PM EDT | TSTM WND DMG | 2 E Carlisle, PA | POLE DOWN ON HIGH ST. |
| Jun 3, 7:30 PM EDT | TSTM WND DMG | 2 E Carlisle, PA | MULTIPLE TREES DOWN. |
| Jun 3, 7:34 PM EDT | HAIL 0.7 | 1 N Carlisle, PA | |
| Jun 3, 8:00 PM EDT | TSTM WND DMG | Dover, PA | MANY LARGE TREES DOWN. DAMAGE TO GARAGE. |
| Jun 3, 8:02 PM EDT | TSTM WND DMG | 3 Nnw Dover, PA | TREE DOWN. |
| Jun 3, 8:15 PM EDT | TSTM WND DMG | 2 Ene York, PA | TREE DOWN. |
| Jun 3, 8:15 PM EDT | TSTM WND DMG | 2 W Stonybrook, PA | TREE DOWN ON HOUSE. |
| Jun 3, 8:15 PM EDT | TSTM WND DMG | 2 Wsw Stonybrook, PA | SEVERAL LARGE TREES DOWN. |
| Jun 3, 8:17 PM EDT | TSTM WND DMG | 1 E York, PA | TREE DOWN ON WIRES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 3:52 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2031 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
501
WUUS51 KCTP 032327
SVRCTP
PAC041-133-040030-
/O.NEW.KCTP.SV.W.0052.200603T2327Z-200604T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
727 PM EDT Wed Jun 3 2020
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Western York County in south central Pennsylvania...
Central Cumberland County in south central Pennsylvania...
* Until 830 PM EDT.
* At 726 PM EDT, a severe thunderstorm was located over Carlisle,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to trees, roofs, and siding.
* This severe thunderstorm will be near...
Mechanicsburg, Boiling Springs, New Kingstown, Mount Holly Springs
and Hogestown around 740 PM EDT.
Dillsburg and Siddonsburg around 750 PM EDT.
Dover around 810 PM EDT.
Weigelstown, Shiloh, York Airport, Manchester and Mount Wolf
around 820 PM EDT.
Other locations impacted by this severe thunderstorm include Seven
Valleys, New Salem, Lewisberry, Franklintown, Wellsville, Messiah
College, Penn State Dickinson School Of Law, York College Of
Pennsylvania, Penn State York and Ski Roundtop Ski Area.
This includes the following Interstates...
The Pennsylvania Turnpike from mile markers 218 to 237.
Interstate 81 from mile markers 41 to 55.
Interstate 83 from mile markers 11 to 31.
This includes the following COVID-19 Test Sites...
Geisinger Holy Spirit Jennifer Court...
Manchester...
Old Memorial Hospital...
Rite Aid...
UPMC Carlisle Outpatient Surgery Center...
WellSpan Health...
Wellspan Pediatrics/Wellspan OB/GYN...
York Expo Center...
and York VA Community Clinic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3994 7697 4002 7702 4003 7707 4006 7709
4007 7713 4006 7715 4019 7734 4028 7725
4029 7713 4001 7656 3980 7677
TIME...MOT...LOC 2326Z 307DEG 25KT 4022 7720
HAIL...1.00IN
WIND...60MPH
$$
Jurewicz1 follow-up statement
080
WWUS51 KCTP 032354
SVSCTP
Severe Weather Statement
National Weather Service State College PA
754 PM EDT Wed Jun 3 2020
PAC041-040004-
/O.CAN.KCTP.SV.W.0052.000000T0000Z-200604T0030Z/
Cumberland PA-
754 PM EDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CUMBERLAND COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central Pennsylvania.
LAT...LON 3982 7675 4009 7710 4015 7703 4016 7699
4015 7698 4017 7695 4016 7691 4017 7691
4018 7692 4019 7692 4018 7691 4001 7656
TIME...MOT...LOC 2354Z 307DEG 34KT 4007 7694
$$
PAC133-040030-
/O.CON.KCTP.SV.W.0052.000000T0000Z-200604T0030Z/
York PA-
754 PM EDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR WESTERN YORK COUNTY...
At 754 PM EDT, a severe thunderstorm was located near Siddonsburg,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
trees, roofs, and siding.
This severe storm will be near...
Dover around 800 PM EDT.
York, Weigelstown, Shiloh, West York, North York, Emigsville, York
Airport, Mount Wolf and Manchester around 810 PM EDT.
Spry, Tyler Run-Queens Gate, East York, Jacobus, Valley View,
Grantley, Stonybrook-Wilshire, Yorklyn and Hallam around 820 PM
EDT.
Other locations impacted by this severe thunderstorm include Seven
Valleys, New Salem, Lewisberry, Franklintown, Wellsville, Messiah
College, York College Of Pennsylvania, Penn State York, Ski Roundtop
Ski Area and Loganville.
This includes Interstate 83 from mile markers 11 to 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3982 7675 4009 7710 4015 7703 4016 7699
4015 7698 4017 7695 4016 7691 4017 7691
4018 7692 4019 7692 4018 7691 4001 7656
TIME...MOT...LOC 2354Z 307DEG 34KT 4007 7694
HAIL...1.00IN
WIND...60MPH
$$
ColbertWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:42 PM EDT, 45 minutes earlier.
Area forecast discussion, Jun 3, 6:42 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service State College PA 642 PM EDT Wed Jun 3 2020 .SYNOPSIS... Additional showers and thunderstorms will drift into southern PA this evening, as a frontal boundary pushes through the commonwealth. It will remain unsettled Thursday into Friday, and possibly right into the weekend. High pressure and dry air should finally take hold Sunday and last into early next week. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... At 23z, showers and storms are becoming more confined to the southeastern half of the commonwealth, as a front drops into NW PA. Some of these storms have produced wind damage and hail, and one long-lived supercell traveled from Cameron County in NW PA southeastward and is now impacting eastern Lancaster County. A drier airmass will begin settling into northern PA by midnight, with dewpoints dropping into the 50s. && .SHORT TERM /MIDNIGHT THROUGH 6 PM THURSDAY/... Shower and thunderstorm activity should diminish heading into the overnight hours. Clearing skies will spread south across the region, but may self-destruct and turn to some patchy fog. Low clouds are also possible where the wind continues to upslope into the Alleghenies. Storms/showers will diminish for everyone but they could hang on until around or shortly after midnight across the Laurels. Sticky air will keep the temps from falling out of the mid 60s for southern PA, though clearing skies and drier air will allow the nrn mtns to dip into the 50s. The old boundary will linger along the srn border into Thurs. Upper flow flattens to a W-E direction, and lingering moisture and daytime heating will lead to showers and storms redeveloping in the aftn. Shear will be lacking, but CAPEs could reach 1000 or better across the south. SPC MRGL risk is enough to keep a close eye on any storms. Max temps Thurs will be just as warm across the north as the south, thanks to more sun up north. The coolest place will be the Laurels where clouds and a higher chc of showers exist. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... The old front will stall near the PA-MD border on Thu, keeping a chance of rain showers and maybe a few PM tstms through Fri. Generally a quarter to half an inch of rain is expected across the southern counties Thu-Fri, with locally higher amounts in storms. Lesser amounts north. The stationary front is progged to move offshore Fri night, with slightly drier air moving in for Sat. Another cold front and shortwave trough may touch off isolated showers/storms Sat, but drier air will be a limiting factor. Cooler, drier air will move in behind this front for Sun-Mon. We will see a warming trend into the middle of next week as the remnants of TS Cristobal moving up the MS valley help build an upper ridge over the eastern US. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... A second round of scattered showers and t-storms will develop across parts of the airspace late this afternoon through early tonight. Outside of t-storms, expect mainly VFR conditions to prevail during the 03/012Z TAF period. Some patchy fog is possible in the northern tier late tonight into early Thursday. Outlook... Thu...Showers/t-storms likely especially srn 1/2. Fri-Sat...Chance of showers/t-storms. Sun...VFR/no sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Evanego NEAR TERM...Lambert/Evanego SHORT TERM...Lambert/Evanego LONG TERM...Gartner/Colbert AVIATION...Gartner
Hazardous weather outlook, Jun 3, 7:25 PM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service State College PA 725 PM EDT Wed Jun 3 2020 PAZ028-056>059-063>066-042330- Juniata-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- 725 PM EDT Wed Jun 3 2020 ...SEVERE THUNDERSTORM WATCH 244 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms with gusty winds are possible again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010>012-037-041-042-042330- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga- Northern Lycoming-Sullivan- 725 PM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ017>019-024>027-033>036-045-046-049>053-042330- Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon- Mifflin-Somerset-Bedford-Fulton-Franklin-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- 725 PM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Strong to severe thunderstorms with gusty winds are possible this evening into early overnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms with gusty winds are possible again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 3, 6:46 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
646 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG 2 ENE BRICKERVILLE 40.23N 76.24W
06/03/2020 LANCASTER PA UTILITY COMPANY
TREES DOWN ON WIRES.
&&
ARTSpecial weather statement, Jun 3, 6:58 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service State College PA
658 PM EDT Wed Jun 3 2020
PAZ033-034-040000-
Bedford PA-Somerset PA-
658 PM EDT Wed Jun 3 2020
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD AND SOMERSET
COUNTIES UNTIL 800 PM EDT...
At 657 PM EDT, Doppler radar indicated a strong thunderstorm near
Boswell, moving southeast at 45 mph.
Wind gusts 40 to 50 mph and penny size hail are possible.
Locations impacted include...
Somerset, Bedford, Clearville, Everett, Friedens, Boswell,
Davidsville, Central City, Jerome, Buffalo Mills, Acosta, Cessna,
Jennerstown, Hooversville, Indian Lake, Stoystown, Schellsburg, Manns
Choice, Shanksville and Benson.
This includes the following COVID-19 Test Sites...
Hyndman Health Center...
and UPMC Bedford Memorial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4011 7922 4012 7920 4011 7919 4012 7917
4016 7916 4016 7915 4018 7914 4018 7913
4020 7913 4026 7907 4007 7824 3979 7845
TIME...MOT...LOC 2257Z 293DEG 39KT 4018 7912
LambertLocal storm report, Jun 3, 7:01 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
701 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 2 W HARPER TAVERN 40.41N 76.61W
06/03/2020 LEBANON PA TRAINED SPOTTER
12 TREES DOWN.
&&
ARTLocal storm report, Jun 3, 7:06 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
706 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 2 NNE OGDENSBURG 41.62N 76.97W
06/03/2020 TIOGA PA UTILITY COMPANY
TREES DOWN ON WIRES.
&&
ARTLocal storm report, Jun 3, 7:20 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
720 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG 4 SSW CHURCHTOWN 40.08N 75.99W
06/03/2020 LANCASTER PA UTILITY COMPANY
TREES DOWN ON WIRES.
&&
ARTLocal storm report, Jun 3, 7:25 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
725 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG 3 ESE EPHRATA 40.16N 76.13W
06/03/2020 LANCASTER PA UTILITY COMPANY
TREES DOWN ON WIRES.
&&
ARTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:39 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 96 min |
| Jun 3, 1:28 AM EDT | Severe Thunderstorm Warning | CTP | Tioga | 25 min |
| Jun 3, 1:49 AM EDT | Areal Flood Advisory | CTP | McKean | 116 min |
| Jun 3, 1:58 AM EDT | Special Weather Statement | CTP | Cameron, Clinton | 32 min |
| Jun 3, 2:29 AM EDT | Areal Flood Advisory | CTP | Cameron, Clinton | 2 hr |
| Jun 3, 3:35 AM EDT | Special Weather Statement | CTP | Juniata | 25 min |
| Jun 3, 4:04 AM EDT | Special Weather Statement | CTP | Juniata, Perry | 41 min |
| Jun 3, 4:23 AM EDT | Special Weather Statement | CTP | Tioga | 37 min |
| Jun 3, 6:12 AM EDT | Special Weather Statement | CTP | Warren | 33 min |
| Jun 3, 8:05 AM EDT | Special Weather Statement | CTP | Warren | 55 min |
| Jun 3, 9:00 AM EDT | Special Weather Statement | CTP | Cameron, Elk | 30 min |
| Jun 3, 9:36 AM EDT | Special Weather Statement | CTP | Clearfield | 39 min |
| Jun 3, 9:52 AM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon | 38 min |
| Jun 3, 10:15 AM EDT | Special Weather Statement | CTP | Blair, Cambria, Huntingdon | 45 min |
| Jun 3, 10:17 AM EDT | Special Weather Statement | CTP | Columbia, Juniata, Mifflin, Montour, Northumberland, Snyder and 1 more | 43 min |
| Jun 3, 10:36 AM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Huntingdon, Juniata, Lebanon, Mifflin and 2 more | 54 min |
| Jun 3, 10:50 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 40 min |
| Jun 3, 11:19 AM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 56 min |
| Jun 3, 2:55 PM EDT | Special Weather Statement | CTP | Cameron | 35 min |
| Jun 3, 3:21 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clinton | 54 min |
| Jun 3, 3:53 PM EDT | Special Weather Statement | CTP | Clinton | 37 min |
| Jun 3, 4:01 PM EDT | Special Weather Statement | CTP | Union | 44 min |
| Jun 3, 4:11 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Union | 64 min |
| Jun 3, 4:43 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland, Schuylkill, Snyder, Union | 47 min |
| Jun 3, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Juniata, Mifflin, Northumberland, Snyder, Union | 41 min |
| Jun 3, 5:00 PM EDT | Special Weather Statement | CTP | Sullivan | 60 min |
| Jun 3, 5:14 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 61 min |
| Jun 3, 5:26 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Northumberland, Snyder | 64 min |
| Jun 3, 5:48 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Lebanon, Northumberland, Perry, Snyder | 57 min |
| Jun 3, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 63 min |
| Jun 3, 6:21 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin | 54 min |
| Jun 3, 6:48 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Juniata, Perry | 57 min |
| Jun 3, 6:58 PM EDT | Special Weather Statement | CTP | Bedford | 62 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.